MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 5.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK LLC US CLEARCANNULA-THREADED 5.5MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Model Number 214108
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Event or Problem Description
It was reported by affiliate via personal interaction the clearcannula-threaded 5.5mmx75mm 5pk -st.When the cannula (214108) was inserted, the assistant surgeon said that he might have noticed a chipped orange fragment of the cannula.Although they tried to locate the fragment by searching around the lesion with the help of a camera, a large amount of synovium hindered the searching.They completed the procedure as scheduled without finding the possible fragment.As of may 8, the patient was stable without pain.The device was the first use when the issue occurred.The sales rep took an enlarged image of the cannula¿s inner cylinder with his smartphone and noticed a tiny chipped area on the cylinder¿s tip.Further medical intervention is not planned.No surgical delay reported.The device is not available to be returned for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported that by affiliate via personal interaction the clearcannula-threaded 5.5mmx75mm 5pk -st.When the cannula (214108) was inserted, the assistant surgeon said that he might have noticed a chipped orange fragment of the cannula.Although they tried to locate the fragment by searching around the lesion with the help of a camera, a large amount of synovium hindered the searching.They completed the procedure as scheduled without finding the possible fragment.The complaint device is not being returned, therefore unavailable for a physical evaluation.However, a photo was provided.Upon visual inspection of the photo, in the orange cannula, was observed that distal cylinder's tip was broken.The complaint reported was confirmed.The photo does not provide enough evidence to determine root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.As response of the supplier, the possible root cause for the reported failure can be caused by hard contact with sharp ware during the clinical procedure.The supplier use sponges with glue for the production process to avoid contacting the hard objects.Preventive actions, corrective actions or capa were not applicable for the reported failure.A manufacturing record evaluation was performed for the finished device [1903123] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history lot: a manufacturing record evaluation was performed for the finished device [1903123] number, and no non-conformances were identified.

Brand Name
CLEARCANNULA-THREADED 5.5MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10077162
Report Number1221934-2020-01420
Device Sequence Number2835909
Product Code GEA
UDI-Device Identifier10886705003495
UDI-Public10886705003495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number214108
Device Catalogue Number214108
Device Lot Number1903123
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date06/29/2020
Patient Sequence Number1